Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 82, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 2, 2005, 2:09 PM CDT for Rapides Parish, Vernon Parish, Louisiana. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2005, 2:09 PM CDT (19:09 UTC)
- Expired
- Jul 2, 2005, 3:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Rapides Parish, LA, Vernon Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 3:05 PM CDT | TSTM WND DMG | Alexandria, LA | RAPIDES 911 REPORTS NUMEROUS TREES AND POWERLINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 11:40 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2899 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 021910
SVRLCH
LAC079-115-022015-
/O.NEW.KLCH.SV.W.0082.050702T1909Z-050702T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
209 PM CDT SAT JUL 2 2005
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RAPIDES PARISH IN CENTRAL LOUISIANA
VERNON PARISH IN WEST CENTRAL LOUISIANA
* UNTIL 315 PM CDT
* AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 21 MILES NORTH OF KURTHWOOD TO KURTHWOOD TO VERNON LAKE...AND
MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS EXPECTED TO BE NEAR...
HUTTON BY 215 PM CDT
SLAGLE BY 220 PM CDT
SIMPSON BY 225 PM CDT
FLATWOODS BY 230 PM CDT
LACAMP...COTILE LAKE AND CASTER LAKE BY 240 PM CDT
BOYCE BY 245 PM CDT
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3143 9269 3139 9265 3145 9230 3124 9231
3099 9256 3114 9346 3137 9324 3137 9303
3134 9294 3141 9288 3151 9272
$$
131 follow-up statement
000
WWUS54 KLCH 021935
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
234 PM CDT SAT JUL 2 2005
LAC079-115-022015-
/O.CON.KLCH.SV.W.0082.000000T0000Z-050702T2015Z/
RAPIDES LA-VERNON LA-
234 PM CDT SAT JUL 2 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM CDT FOR
VERNON AND RAPIDES PARISHES...
AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTH OF FLATWOODS TO SLAGLE TO
KNIGHT...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PICKERING...FORT POLK AND FLATWOODS BY 240 PM CDT
ROSEPINE BY 250 PM CDT
LACAMP AND CASTER LAKE BY 255 PM CDT
COTILE LAKE AND BOYCE BY 300 PM CDT
GARDNER BY 305 PM CDT
KINCAID RESERVOIR BY 310 PM CDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
SATURDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3143 9269 3139 9265 3147 9221 3122 9224
3092 9255 3089 9354 3137 9324 3137 9303
3134 9294 3141 9288 3151 9272
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:40 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 2, 12:40 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1240 PM CDT SAT JUL 2 2005 .DISCUSSION... UPDATED ZONE FORECASTS DUE TO ISSUANCE OF SEVERE THUNDERSTORM WATCH NUMBER 578. && .PREVIOUS DISCUSSION... WATCHING AN MCS BARREL ACROSS N TX...WEAKENING AT THIS TIME. HOWEVER...AS THE REMNANT VORT MAX SLIDES SE ACROSS E TX...EXPECT SHRA/TSRA TO DEVELOP ACROSS INLAND SE TX BY LATE MORNING...AND THE REMAINDER OF SE TX...S LA BY THE AFTERNOON. BELIEVE THE BULK OF THIS SYSTEM WILL MISS C LA REGION...BUT LEFT 30% AND WARMER TEMPS THERE. MOST OF THE ACTIVITY SHOULD DIE OFF BY 9 PM TONIGHT. FOR SUN...EXPECT THE MID/UPPER LEVEL TROF OVER OUR AREA TO SLOWLY START FILLING AS MID/UPPER HIGHS FROM BOTH THE EAST AND WEST START INTENSIFYING. THIS WILL LEAVE WEAKER WINDS ALOFT...AND REDUCED CHANCES FOR SHRA/TSRA. LEFT 30% I-10 SOUTH MAINLY FOR SEA-BREEZE ACTIVITY...AS WE WILL HAVE A SOUTHERLY FLOW IN THE LOWER LEVELS. ONLY WENT WITH 20% AND MUCH WARMER I-10 NORTH. FOR MON...JUST WENT WITH 20% AREAWIDE...AS WE WILL BE FIRMLY UNDER THE INFLUENCE OF HIGH PRESSURE A THE SURFACE AND ALOFT. TUE THE FORECAST GETS INTERESTING...AS IT INVOLVES THE TROPICAL WAVE THATS ACROSS THE NW CARIBBEAN THIS MORNING. THE NAM IS INSISTENT ON CLOSING OFF THE WAVE...BRINGING IT ACROSS THE YUCATAN...AND NW ACROSS THE CENTRAL GULF...AN JUST SOUTH OF THE LA COAST BY TUE. THE GFS... HOWEVER...LEAVES IT AS AN OPEN WAVE...AND A BIT FASTER...BRINGING COPIOUS AMOUNTS OF TROPICAL MOISTURE TO THE ENTIRE AREA FOR TUE AND WED. NCEP WENT WITH THIS SOLUTION SOMEWHAT. I DID LEAVE HIGHER POPS IN LFT REGION THAN LCH...AEX...AND BPT...MAINLY FOR SPEED PURPOSES. HOWEVER...ANYTHING GOES THIS TIME OF YEAR...SO STAY TUNED. FOR THE REST OF THE EXTENDED...WENT WITH CLIMO POPS. ALSO WENT WITH SLIGHTLY WARMER TEMPS AT NIGHT...DUE TO THE WATER TEMPS BEING IN THE UPPER 80S ACROSS OUR COASTAL WATERS...AND DURING THE DAY DUE TO THE EXTREMELY DRY GROUND. DML && .MARINE... WINDS WILL MAINLY BE SW 15 KNOTS AND GUSTY THIS MORNING...DROPPING OFF TO 10 KNOTS BY LATE MORNING AND THE AFTERNOON HOURS AS THE AIR/WATER TEMPS BECOME STABILIZED. WINDS WILL GRADUALLY SHIFT FROM SW TODAY AND SUN...TO S SUN NIGHT AND MON...TO SE MON NIGHT AND E TUE A THE TROPICAL WAVE APPROACHES. && .FIRE WEATHER... OUTDOOR BURNING BANS FOR TYLER...HARDIN...JASPER...AND NEWTON COUNTIES ACROSS INLAND SE TX. && .PRELIMINARY POINT TEMPS/POPS... KLCH 94 76 96 78 / 50 50 30 20 KBPT 94 77 95 78 / 50 50 30 20 KAEX 96 75 99 76 / 30 30 20 20 KLFT 94 75 96 77 / 50 50 30 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
Hazardous weather outlook, Jul 2, 5:35 AM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 535 AM CDT SAT JUL 2 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 041100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE ACROSS SOUTHEAST TEXAS WILL CONTINUE TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS THIS MORNING ACROSS CENTRAL AND SOUTHERN LOUISIANA. LOCALIZED FLOODING AND DAMAGING WINDS WILL BE THE BIGGEST WEATHER THREAT TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOR MONDAY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST TEXAS...WITH SCATTERED THUNDERSTORMS EXPECTED FURTHER EAST ACROSS CENTRAL AND SOUTHERN LOUISIANA. BY TUESDAY AND WEDNESDAY ...SHOWERS AND THUNDERSTORMS WILL INCREASE SIGNIFICANTLY WITH THE APPROACH OF A TROPICAL DISTURBANCE CURRENTLY OVER THE NORTHWEST CARIBBEAN. BY THURSDAY INTO NEXT WEEKEND...EXPECT THE WEATHER PATTERN TO RETURN TO NORMAL...WITH SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS EXPECTED. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... MAY BE REQUIRED TODAY. DML
In the hours before
Local storm report, Jul 2, 10:09 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1009 AM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM WATER SPOUT 22 S GRAND CHENIER 29.45N 92.97W
07/02/2005 GMZ455 LA PUBLIC
PLATFORM OPERATOR REPORTS 3 WATERSPOUTS ENROUTE VIA
HELICOPTER FROM GRAND CHENIER TO PLATFORM IN EAST CAMERON
BLOCK 46.
&&
MOGGEDLocal storm report, Jul 2, 10:19 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1019 AM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM FUNNEL CLOUD 18 S INTRACOASTAL CITY 29.52N 92.16W
07/02/2005 GMZ455 LA OTHER FEDERAL
REPORTED BY FRESHWATER LOCKS OPERATOR.
&&
MOGGEDSpecial weather statement, Jul 2, 12:32 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1232 PM CDT SAT JUL 2 2005 .SEVERE THUNDERSTORM WATCH NUMBER 578 HAS BEEN ISSUED FOR PARTS OF INTERIOR SOUTHEAST TEXAS...CENTRAL AND SOUTH-CENTRAL LOUISIANA. THE WATCH WILL CONTINUE IN EFFECT THROUGH 6 PM CDT LAZ027>033-044-TXZ180>182-022300- ALLEN-AVOYELLES-BEAUREGARD-EVANGELINE-JASPER-LAFAYETTE-NEWTON- RAPIDES-ST. LANDRY-TYLER-VERNON- INCLUDING THE CITIES OF...WOODVILLE...NEWTON...JASPER...OBERLIN... VILLE PLATTE...OPELOUSAS...MARKSVILLE...LEESVILLE...LAFAYETTE... DERIDDER AND ALEXANDRIA A LARGE CLUSTER OF NUMEROUS SHOWERS AND SEVERE THUNDERSTORMS IS MOVING SOUTHEAST 30 MPH ACROSS NORTHEAST TEXAS. SOME OF THE STORMS IN THIS AREA WILL MOVE SOUTHEAST INTO NORTHWESTERN TYLER COUNTY IN SOUTHEAST TEXAS AROUND 1 PM. THE AREA OF SHOWERS AND VERY STRONG THUNDERSTORMS IS EXPECTED TO CONTINUE TO DEVELOP TO THE EAST AND SOUTHEAST OVER INTERIOR SOUTHEAST TEXAS AND MAINLY CENTRAL LOUISIANA THROUGH 6 PM THIS EVENING. SEVERE STORMS THAT COULD PRODUCE LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS. SEVERE THUNDERSTORM WATCH NUMBER 578 HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES AND PARISHES IN INTERIOR SOUTHEAST TEXAS...CENTRAL LOUISIANA AND A SMALL PART OF SOUTH-CENTRAL LOUISIANA. IN SOUTHEAST TEXAS... TYLER... JASPER... NEWTON IN CENTRAL LOUISIANA... VERNON... RAPIDES... AVOYELLES... BEAUREGARD... ALLEN... EVANGELINE... SAINT LANDRY IN SOUTH-CENTRAL LOUISIANA... LAFAYETTE PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND SHOULD LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:15 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 47 min |
| Jul 2, 9:48 AM CDT | Special Marine Warning | LCH | 57 min | |
| Jul 2, 3:13 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Rapides | 62 min |
| Jul 2, 3:25 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 65 min |
| Jul 2, 3:40 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 65 min |
| Jul 2, 4:31 PM CDT | Special Marine Warning | LCH | 59 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.